Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 63, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 3, 2006, 3:11 PM CDT for Butler County, Missouri. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2006, 3:11 PM CDT (20:11 UTC)
- Expired
- May 3, 2006, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Butler County, MO
The radar
The Memphis radar (KNQA), 155 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:27 PM CDT | TSTM WND GST 60 | Poplar Bluff, MO | |
| May 3, 3:33 PM CDT | TSTM WND GST 60 | Poplar Bluff, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 032011 TORPAH MOC023-032045- /O.NEW.KPAH.TO.W.0063.060503T2011Z-060503T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 311 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... BUTLER COUNTY IN SOUTHEAST MISSOURI. * UNTIL 345 PM CDT. * AT 303 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR NEELYVILLE...OR ABOUT 11 MILES NORTH OF CORNING...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE POPLAR BLUFF IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3664 9059 3649 9052 3664 9022 3684 9041 $$ PS/RST
1 follow-up statement
000 WWUS53 KPAH 032031 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CDT WED MAY 3 2006 MOC023-032045- /O.CON.KPAH.TO.W.0063.000000T0000Z-060503T2045Z/ BUTLER MO- 330 PM CDT WED MAY 3 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR BUTLER COUNTY... AT 322 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS FUNNEL CLOUD WAS LOCATED NEAR STRINGTOWN...MOVING NORTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POPLAR BLUFF...BROSELEY AND HENDRICKSON LAT...LON 3686 9066 3649 9052 3664 9022 3692 9045 $$ PS/RST
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 3, 1:15 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 3, 1:15 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED MAY 3 2006 .DISCUSSION... SURFACE BOUNDARY DRAPED ACROSS IA/IL INTO MO MOVING THIS WAY...HAS CONVECTION ON ITS LEAD EDGE THREATENING PAH FA. RISING PM CAPES ESP IN SEMO VCNTY HELPING STORMS DEVELOP ON/AHEAD OF TAIL END OF FRONT AS WELL. NEW SVR TSM WATCH 282 JUST ISSUED FOR SEMO/SIL/SWKY TIL 01Z COVERS MAINLY (DIURNAL) HAIL THREAT GIVEN WEAK WIND FIELDS. FRONT IS DRAGGED ACROSS ENTIRE FA TONIGHT BY MID LEVEL WAVE MOVING ACROSS LOWER OH VALLEY. ANTICIPATE SURFACE BASED INSTABILITY TO DECREASE WITH LOSS OF DIURNAL AID...HOWEVER...STILL GOOD ENOUGH ENVIRO GIVEN MOISTURE IN PLACE AND FRONT/WEAK UPPER SUPPORT TO WARRANT POPS RANGING FROM LKLY (NORTH) TO CHC CAT (SOUTHEAST). TOMORROW THIS WL FLIP WITH BOUNDARY STALLING IN SRN/ERN PTNS FA...AND ANOTHER WAVE PROGGED TO EJECT OUT OF THE SRN PLAINS AND MOVE ALONG THE BOUNDARY...ESP LATE THU-THU NIGHT...AGAIN OUTLOOKED SLGT RISK SVR. GFS SEEMED TO INITIALIZE BETTER ON CONVECTIVE ZONE WITH NAM OVERDOING ITS PCPN BOTH ON 06Z AND 12Z RUNS. THEREFORE WE FOLLOWED THE 12Z GFS FOR THE 1ST 24 HOURS. HOWEVER...IT BEGINS TO SUFFER FROM CONVECTIVE FEEDBACK AFTER THAT...SO WE TREND BACK TO NAM/NGM HANDLE ON 2ND WAVE IE THU-THU NIGHT-FRI. OUR FORECAST BIAS IS REFLECTED RELATIVE TO THEIR RESPECTIVE MOS POPS NOS AS WELL. AFTER THAT THE FORECAST IS LITTLE CHANGED. WE RETAINED THE FRI NIGHT POP BUT DOWNPLAYED GIVEN THE BOUNDARY IS WASHING OUT OF THE PICTURE BY THEN. WE WENT DRY OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH OUR NEXT CHC PCPN STILL SLATED TO COME IN LATE DAY 6 INTO DAY 7. THIS WAS PRETTY MUCH IN LINE WITH THE COLLABORATIVE CONSENSUS AS WELL. THE TEMP FORECAST WL DISPLAY A SIMILAR BIAS ALTHOUGH ODDLY THE MOS DID NOT TRANSLATE THE MODEL EFFECTS OF HIGHER V LOWER POPS ABSOLUTELY TO A TEMP BIAS. THE FWC HAS RETAINED ITS WARM BIAS SO WEVE TRENDED SLIGHTLY LOWER THAN ITS NOS. NEAR TERM WE LIKED GFS MAV MOS...BUT AGAIN TRENDED TOWARD NAM MET MOS IN THE MEDIUM RANGE. THE LONGER RANGE FORECAST WAS A BLEND OF THE MOS WITH THE COLLABORATIVE PICTURE AND PERSISTENCE STRATEGY FORECASTING ALSO TAKEN INTO ACCOUNT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSM WATCH 282 SWRN COUNTIES TIL 01Z. MO...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z. IL...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z. IN...NONE. &&
Hazardous weather outlook, May 3, 5:00 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT WED MAY 3 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AS HUMIDITY RETURNS TO THE REGION. SHOWERS AND THUNDERSTORMS WILL BE LIKELY AHEAD OF AN APPROACHING COLD FRONT TONIGHT. THERE IS A SLIGHT RISK THAT A FEW OF THE STORMS MAY BECOME SEVERE...ESPECIALLY OVER SOUTHEAST MISSOURI WHERE INSTABILITY WILL BE GREATER. THE PRIMARY CONCERN WITH ANY SEVERE ACTIVITY WILL BE LARGE HAIL. THE THUNDERSTORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THURSDAY AND THURSDAY NIGHT...WITH A SMALL CHANCE OF LINGERING ACTIVITY FRIDAY AND FRIDAY NIGHT. A FEW OF THE STORMS ON THURSDAY AND THURSDAY NIGHT COULD BECOME SEVERE...WITH LARGE HAIL AGAIN THE MAIN CONCERN. THE SLOW MOVEMENT OF THE STORMS WILL INCREASE THE POTENTIAL FOR LOCALIZED FLOODING IN POOR DRAINAGE AND LOW-LYING AREAS. AFTER A MAINLY DRY WEEKEND...THERE IS YET ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY NIGHT. SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS AND OBSERVATIONS OF FLOODING. RJP
In the hours before
Local storm report, May 3, 2:12 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
212 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL SESSER 38.09N 89.05W
05/03/2006 M0.75 INCH FRANKLIN IL TRAINED SPOTTER
&&
DLLLocal storm report, May 3, 2:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM NON-TSTM WND GST WHITTINGTON 38.09N 88.90W
05/03/2006 E60 MPH FRANKLIN IL LAW ENFORCEMENT
THERE WAS ALSO 0.75 INCH HAIL REPORTED IN THE SAME AREA.
&&
DLLLocal storm report, May 3, 2:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 N SESSER 38.10N 89.05W
05/03/2006 E1.75 INCH FRANKLIN IL BROADCAST MEDIA
&&
DLLLocal storm report, May 3, 2:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL HANDY 36.79N 91.08W
05/03/2006 E1.00 INCH RIPLEY MO EMERGENCY MNGR
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:29 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 46 min |
| May 3, 1:48 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 42 min |
| May 3, 2:00 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 60 min |
| May 3, 2:06 PM CDT | Tornado Warning | PAH | Ripley | 39 min |
| May 3, 2:42 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 48 min |
| May 3, 2:45 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 60 min |
| May 3, 2:47 PM CDT | Tornado Warning | PAH | Wayne | 28 min |
| May 3, 3:01 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 59 min |
| May 3, 3:11 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 49 min |
| May 3, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 41 min |
| May 3, 3:43 PM CDT | Tornado Warning | PAH | Butler | 32 min |
| May 3, 3:48 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 42 min |
| May 3, 4:07 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 38 min |
| May 3, 4:09 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 51 min |
| May 3, 5:09 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 40 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.